MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 0 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 0 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X424H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what was the procedure date? (b)(6) 2021.Was the needle piece retrieved during the same procedure?- none was ever found.What tissue structure the broken needle was located? can not confirm the needle broke in tissue, suture was used to close back tissue s/p spinal cord stimulator insertion.Device return status: was disposed of in sharps.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the facility that during a spinal implant procedure, the suture needle was difficult to pass through the tissue and the needle tip was not present.An x-ray was completed and there was no partial needle or part of supply left in patient.There were no patient consequences reported.It is unknown if device is available for return.

Brand Name
EB EXC GRN 30IN 0 S/A CT-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12544887
Report Number2210968-2021-08951
Device Sequence Number19841519
Product Code GAT
UDI-Device Identifier10705031057272
UDI-Public10705031057272
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberX424H
Device Catalogue NumberX424H
Device Lot NumberQPBARJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1